MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 2X27IN 2 S/A TPB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 2X27IN 2 S/A TPB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D10149
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During this unknown respiratory surgery, the suture had come off easily.It was a control release needle.The suture was used on intercostal muscle, and the doctor was careful not to hold the swage part of the needle, but the suture was detached when the needle was pulled out from tissue, and the suture could not be used.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received later a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, and the following was received: *according to event description 8 devices were involved, however quantity of product involved was reported to be 10.Please confirm the number of devices involved and the issue each device had during this surgery.>8 * please perform and document the follow-up attempt for product return.>the device has been received at sukagawa and will be shipped.Related reports: manufacturing report # 2210968-2024-04501 ; 2210968-2024-04502 ;2210968-2024-04503 ; 2210968-2024-04504;2210968-2024-04506 and 2210968-2024-04507.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.Additional device was received for product code d10149, lot shmptj under this file.However, clarification was received that the additional products returned were for reference.Investigation summary: the product was returned to ethicon for evaluation.One representative unopened sample was received for analysis.Product code d10149 which is a control release and requires two strands per packet.Upon initial inspection of the samples, no external damages were observed on the external packet.In order to evaluate the conditions of the returned samples, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment, and the pull force results met the requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Investigation summary of device from same lot/batch returned from user: the product was returned to ethicon for evaluation.One representative unopened sample was received for analysis.Product code d10149 which is a control release and requires two strands per packet.Upon initial inspection of the samples, no external damages were observed on the external packet.In order to evaluate the conditions of the returned samples, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment, and the pull force results met the requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 2X27IN 2 S/A TPB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19132958
Report Number2210968-2024-04505
Device Sequence Number19997861
Product Code GAM
UDI-Device Identifier10705031225121
UDI-Public(01)10705031225121(11)230608(17)280531(10)TGMDMH
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD10149
Device Lot NumberTGMDMH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown